Alert archive / Arkansas / Flash Flood Warnings in 1997
Flash Flood Warning 59, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 9, 1997, 6:56 PM CDT for Columbia County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1997, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 9, 1997, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Columbia County, AR
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 092356 FFWSHV ARC027-100200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 656 PM CDT MON JUN 9 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM CDT FOR THE FOLLOWING AREA... IN SOUTHWEST ARKANSAS ...COLUMBIA COUNTY DOPPLER RADAR INDICATED THAT THREE TO FIVE INCHES OF RAINFALL HAD FALLEN ACROSS THE WARNED AREA ALREADY THIS AFTERNOON AND ADDITIONAL RAINFALL AMOUNTS TO NEAR ONE INCH ARE LIKELY IN THE WARNED AREA. FLOODING WAS REPORTED ACROSS COLUMBIA COUNTY ALREADY TONIGHT NEAR MACEDONIA TO EMERSON ARKANSAS. LIGHT TO MODERATE RAIN WILL CONTINUE TO FALL FOR THE NEXT ONE TO TWO HOURS ACROSS THE WARNED AREA AS THE STORMS CONTINUE TO MOVE SLOWLY EASTWARD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. 13/04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:00 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jun 9, 2:00 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CDT MON JUN 9 1997 ALL NUMERICAL MODELING RESULTS SHOW THE OLD SWRN TROF CONTINUING TO MOV E UNDERCUTTING CNTRL NOAM RDG AND WILL PROVIDE FA WITH YET ANOTHER SOURCE OF PVA AND CONSEQUENTLY UPWARD VERTICAL MOTION THROUGH TUE NIGHT. ALTHOUGH NGM IS SLIGHTLY FASTER WITH THE MOVMT OF THIS FEATURE...BELIEVE ETA AND AVN ARE MORE CORRECT AS THIS SHORT WAVE TROF WILL BE SLOW TO MOV THROUGH FA AS IT UNDERCUTS RDG. CURRENT SHORT WAVE TROF CAUSING TODAYS TSTMS EXPECTED TO MOV E AND CONTINUE TO PRODUCE SCT TO NMRS TSTMS OVER ERN FA THROUGH TONIGHT. SFC AND BOUNDARY LYR DEWPTS WILL REMAIN HIGH THROUGH WEDNESDAY...WITH SOME DRYING ABOVE BOUNDARY LYR AFTER TROF PASSAGE AND ASSOCIATED NVA. WILL CONTINUE TO MENTION SCT TSTMS THROUGH WED WITH DAYTIME HEATING AND CONTINUED MODERATELY UNSTABLE ATMOS. VIII. SHV 68/86/68/89 3322 MLU 70/84/68/87 5422
Nearby
Flash Flood Warnings in Arkansas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.